MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MINI PLATE, 4-HOLES, STRAIGHT (1/P); IMPLANT

STRYKER LEIBINGER FREIBURG MINI PLATE, 4-HOLES, STRAIGHT (1/P); IMPLANT
Model Number 55-10504
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation.If additional information is received it will be reported on a supplemental report.The product was discarded by the facility at their location.
 
Event or Problem Description
It was reported by a company representative that a patient developed a possible post-surgical infection after initial implantation with an implant.The original procedure was reported as completed successfully without a delay, but a revision surgery occurred to remove the screws and a broken plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event of a broken plate could be confirmed, because the plate (2 fragments) was returned (s.Fig.1) along with another intact plate and 7 intact screws.The aligned ct scans (s.Fig.2) in company with the complaint information were forwarded to the stryker health care professional.He stated that according to the related instruction for use, the 2.0 mini plates are not indicated for fixation of mandibular angle fractures, and therefore, the surgeon used this plate off-label.Documented by phd (b)(6), clinical expert, for stryker leibinger on (b)(6) 2020.Because of the aligned ct scans that were evaluated by stryker health care professional no further physical inspection needs be performed and no material / expanded investigation activities were deemed necessary.It has also been reported that the patient had an infection.However, in a follow-up, the sales rep has mentioned that the patient has poor hygiene.Surgeon also confirms that the infection was related to the procedure and not the device.No lot number was provided and a review of the specific manufacturing batch record and related quality documents (manufacturing documents, inspection plan, inspection drawing and release report) cannot be performed.Therefore, it is also not possible to determine the quantity released for distribution within the affected lot.Based on evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.

Brand Name
MINI PLATE, 4-HOLES, STRAIGHT (1/P)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key9910264
Report Number0008010177-2020-00019
Device Sequence Number3355483
Product Code JEY
UDI-Device Identifier04546540356208
UDI-Public04546540356208
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K014263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-10504
Device Catalogue Number55-10504
Device Lot NumberUNKNOWN LOT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;